Alert archive / Kansas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 74, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at May 29, 2007, 6:34 PM CDT for Cheyenne County, Rawlins County, Sherman County, Kansas. It was in force for 56 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 29, 2007, 6:34 PM CDT (23:34 UTC)
- Expired
- May 29, 2007, 7:30 PM CDT
- In force
- 56 min
- Issued by
- NWS Goodland, KS
- Area
- Counties, with a storm outline in the text
Counties Cheyenne County, KS, Rawlins County, KS, Sherman County, KS
The radar
The Goodland radar (KGLD), 29 km from the middle of the area, began a volume at 23:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 29, 6:39 PM CDT | TSTM WND GST 68 | 12 W Goodland, KS | |
| May 29, 6:49 PM CDT | TSTM WND GST 61 | Bird City, KS | |
| May 29, 7:15 PM CDT | TSTM WND GST 69 | 10 W Goodland, KS | OFF DUTY NWS EMPLOYEE MEASURED 69 MPH WIND GUST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 29, 1:29 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.6 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -196 J/kg
- Mixed-layer LCL
- 1497 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -86 m²/s²
- 0-3 km storm-relative helicity
- -23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KGLD 292334
SVRGLD
KSC023-153-181-300030-
/O.NEW.KGLD.SV.W.0074.070529T2334Z-070530T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
534 PM MDT TUE MAY 29 2007
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CHEYENNE COUNTY IN NORTHWEST KANSAS...
EXTREME WESTERN RAWLINS COUNTY IN NORTHWEST KANSAS...
SHERMAN COUNTY IN NORTHWEST KANSAS...
* UNTIL 630 PM MDT(730 PM CDT)
* AT 628 PM CDT(528 PM MDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A LINE OF SEVERE THUNDERSTORMS PRODUCING DESTRUCTIVE
WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 13 MILES NORTH OF ST. FRANCIS TO 6 MILES NORTH OF
RULETON TO 27 MILES SOUTHWEST OF RULETON...OR ALONG A LINE
EXTENDING FROM 6 MILES SOUTH OF PARKS TO 6 MILES NORTH OF RULETON
TO 14 MILES SOUTH OF BURLINGTON...MOVING SOUTHEAST AT 35 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
WHEELER AROUND 640 PM CDT...
GOODLAND AROUND 550 PM MDT...
BIRD CITY AROUND 655 PM CDT...
EDSON AROUND 610 PM MDT...
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 4 AND 35.
THIS INCLUDES HIGHWAY 36 BETWEEN MILE MARKERS 9 AND 35.
THIS INCLUDES HIGHWAY 27 BETWEEN MILE MARKERS 158 AND 212.
REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR
NO ADVANCE WARNING.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM MDT TUESDAY
EVENING(900 PM CDT TUESDAY EVENING) FOR NORTHEASTERN COLORADO. A
TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 1100 PM MDT TUESDAY
EVENING(MIDNIGHT CDT WEDNESDAY MORNING) FOR EAST CENTRAL COLORADO.
LAT...LON 4000 10186 3945 10196 3913 10207 3914 10141
4000 10138
$$5 follow-up statements
000
WWUS53 KGLD 292340
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
540 PM MDT TUE MAY 29 2007
KSC023-153-181-300030-
/O.CON.KGLD.SV.W.0074.000000T0000Z-070530T0030Z/
RAWLINS KS-CHEYENNE KS-SHERMAN KS-
540 PM MDT TUE MAY 29 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM
MDT(730 PM CDT) FOR SHERMAN...CHEYENNE AND EXTREME WESTERN RAWLINS
COUNTIES...
AT 539 PM MDT(639 PM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR
CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF
PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 9 MILES SOUTHWEST OF RULETON TO 9
MILES NORTH OF GOODLAND TO 15 MILES NORTH OF WHEELER...OR ALONG A
LINE EXTENDING FROM 9 MILES SOUTHWEST OF RULETON TO 9 MILES NORTH OF
GOODLAND TO 6 MILES SOUTHEAST OF PARKS...MOVING SOUTHEAST AT 35 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
GOODLAND AROUND 545 PM MDT...
BIRD CITY AROUND 650 PM CDT...
EDSON AROUND 600 PM MDT...
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 4 AND 35.
THIS INCLUDES HIGHWAY 36 BETWEEN MILE MARKERS 8 AND 35.
THIS INCLUDES HIGHWAY 27 BETWEEN MILE MARKERS 158 AND 212.
THIS IS A DANGEROUS LINE OF STORMS. IF YOU ARE IN THE PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM MDT TUESDAY
EVENING(900 PM CDT TUESDAY EVENING) FOR NORTHEASTERN COLORADO. A
TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 1100 PM MDT TUESDAY
EVENING(MIDNIGHT CDT WEDNESDAY MORNING) FOR EAST CENTRAL COLORADO.
LAT...LON 4000 10186 3945 10196 3913 10207 3914 10141
4000 10138
$$
THEDE000
WWUS53 KGLD 292350
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
550 PM MDT TUE MAY 29 2007
KSC023-153-181-300030-
/O.CON.KGLD.SV.W.0074.000000T0000Z-070530T0030Z/
RAWLINS KS-CHEYENNE KS-SHERMAN KS-
550 PM MDT TUE MAY 29 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM
MDT(730 PM CDT) FOR SHERMAN...CHEYENNE AND EXTREME WESTERN RAWLINS
COUNTIES...
AT 545 PM MDT(645 PM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR
CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF
PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 10 MILES SOUTH OF RULETON TO 14
MILES NORTHEAST OF GOODLAND TO 14 MILES NORTHEAST OF WHEELER...OR
ALONG A LINE EXTENDING FROM 10 MILES SOUTH OF RULETON TO 14 MILES
NORTHEAST OF GOODLAND TO 8 MILES SOUTHWEST OF BENKELMAN...MOVING
SOUTHEAST AT 35 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
EDSON AROUND 600 PM MDT...
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 4 AND 35.
THIS INCLUDES HIGHWAY 36 BETWEEN MILE MARKERS 8 AND 35.
THIS INCLUDES HIGHWAY 27 BETWEEN MILE MARKERS 158 AND 212.
THIS IS A DANGEROUS LINE OF STORMS. IF YOU ARE IN THE PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
THESE THUNDERSTORMS WILL PRODUCE DAMAGING WINDS RESULTING IN AREAS
OF BLOWING DIRT. USE EXTREME CAUTION IF YOU MUST TRAVEL AND BE ALERT
FOR RAPIDLY CHANGING VISIBILITY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM MDT TUESDAY
EVENING(900 PM CDT TUESDAY EVENING) FOR NORTHEASTERN COLORADO. A
TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 1100 PM MDT TUESDAY
EVENING(MIDNIGHT CDT WEDNESDAY MORNING) FOR EAST CENTRAL COLORADO.
LAT...LON 4000 10186 3945 10196 3913 10207 3914 10141
4000 10138
$$
THEDE000
WWUS53 KGLD 292359
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
600 PM MDT TUE MAY 29 2007
KSC023-153-181-300030-
/O.CON.KGLD.SV.W.0074.000000T0000Z-070530T0030Z/
RAWLINS KS-CHEYENNE KS-SHERMAN KS-
600 PM MDT TUE MAY 29 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM
MDT(730 PM CDT) FOR SHERMAN...CHEYENNE AND EXTREME WESTERN RAWLINS
COUNTIES...
AT 556 PM MDT(656 PM CDT)...A LINE OF SEVERE THUNDERSTORMS WAS
REPORTED CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 14 MILES SOUTH
OF RULETON TO 14 MILES SOUTH OF BIRD CITY TO 10 MILES NORTH OF BIRD
CITY...OR ALONG A LINE EXTENDING FROM 14 MILES SOUTH OF RULETON TO 14
MILES NORTH OF BREWSTER TO 10 MILES NORTH OF BIRD CITY...MOVING
SOUTHEAST AT 35 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
EDSON AROUND 605 PM MDT...
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 4 AND 35.
THIS INCLUDES HIGHWAY 36 BETWEEN MILE MARKERS 8 AND 35.
THIS INCLUDES HIGHWAY 27 BETWEEN MILE MARKERS 158 AND 212.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM MDT TUESDAY
EVENING(900 PM CDT TUESDAY EVENING) FOR NORTHEASTERN COLORADO. A
TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 1100 PM MDT TUESDAY
EVENING(MIDNIGHT CDT WEDNESDAY MORNING) FOR EAST CENTRAL COLORADO.
LAT...LON 4000 10186 3945 10196 3913 10207 3914 10141
4000 10138
$$000
WWUS53 KGLD 300017
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
616 PM MDT TUE MAY 29 2007
KSC023-153-181-300030-
/O.CON.KGLD.SV.W.0074.000000T0000Z-070530T0030Z/
RAWLINS KS-CHEYENNE KS-SHERMAN KS-
616 PM MDT TUE MAY 29 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM
MDT(730 PM CDT) FOR SHERMAN...CHEYENNE AND EXTREME WESTERN RAWLINS
COUNTIES...
AT 612 PM MDT(712 PM CDT)...A LINE OF SEVERE THUNDERSTORMS WAS
REPORTED CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 16 MILES
SOUTHWEST OF RULETON TO 8 MILES NORTHEAST OF GOODLAND TO 7 MILES
NORTHEAST OF BIRD CITY...OR ALONG A LINE EXTENDING FROM 14 MILES
SOUTH OF KANORADO TO 8 MILES NORTHEAST OF GOODLAND TO MCDONALD...
MOVING SOUTHEAST AT 35 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
EDSON AROUND 625 PM MDT...
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 4 AND 35.
THIS INCLUDES HIGHWAY 36 BETWEEN MILE MARKERS 8 AND 35.
THIS INCLUDES HIGHWAY 27 BETWEEN MILE MARKERS 158 AND 212.
THIS IS A DANGEROUS LINE OF STORMS. IF YOU ARE IN THE PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
NUMEROUS REPORTS OF WIND GUSTS BETWEEN 60 AND 70 MPH HAVE BEEN
RECEIVED.
THIS LINE OF THUNDERSTORMS WILL PRODUCE DAMAGING WINDS RESULTING IN
AREAS OF BLOWING DIRT. USE EXTREME CAUTION IF YOU MUST TRAVEL AND BE
ALERT FOR RAPIDLY CHANGING VISIBILITY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM MDT TUESDAY
EVENING(900 PM CDT TUESDAY EVENING) FOR NORTHEASTERN COLORADO. A
TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 1100 PM MDT TUESDAY
EVENING(MIDNIGHT CDT WEDNESDAY MORNING) FOR EAST CENTRAL COLORADO.
A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL MIDNIGHT MDT
WEDNESDAY MORNING(100 AM CDT WEDNESDAY MORNING) FOR NORTHWESTERN
KANSAS.
LAT...LON 4000 10186 3945 10196 3913 10207 3914 10141
4000 10138
$$
THEDE000
WWUS53 KGLD 300026
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
626 PM MDT TUE MAY 29 2007
KSC023-153-181-300036-
/O.EXP.KGLD.SV.W.0074.000000T0000Z-070530T0030Z/
RAWLINS KS-CHEYENNE KS-SHERMAN KS-
626 PM MDT TUE MAY 29 2007
...THE SEVERE THUNDERSTORM WARNING FOR SHERMAN...CHEYENNE AND EXTREME
WESTERN RAWLINS COUNTIES EXPIRES AT 630 PM MDT(730 PM CDT)...
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 4 AND 35.
THIS INCLUDES HIGHWAY 36 BETWEEN MILE MARKERS 8 AND 35.
THIS INCLUDES HIGHWAY 27 BETWEEN MILE MARKERS 158 AND 212.
THE LINE OF SEVERE THUNDERSTORMS THAT PROMPTED THE WARNING HAVE
WEAKENED AND ARE NO LONGER SEVERE. WIND GUSTS TO 55 MPH CAN STILL BE
EXPECTED FOR ANOTHER HOUR OR SO.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM MDT TUESDAY
EVENING(900 PM CDT TUESDAY EVENING) FOR NORTHEASTERN COLORADO. A
TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 1100 PM MDT TUESDAY
EVENING(MIDNIGHT CDT WEDNESDAY MORNING) FOR EAST CENTRAL COLORADO.
A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL MIDNIGHT MDT
WEDNESDAY MORNING(100 AM CDT WEDNESDAY MORNING) FOR NORTHWESTERN
KANSAS.
LAT...LON 4000 10186 3945 10196 3913 10207 3914 10141
4000 10138
$$
THEDEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 3:14 PM CDT, 3 hours 20 minutes earlier.
Area forecast discussion, May 29, 3:14 PM CDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
214 PM MDT TUE MAY 29 2007
.DISCUSSION...
16Z WATER VAPOR IMAGERY INDICATED STRONG TROUGH DIGGING INTO
NORTHERN COLORADO. 12Z LBF RAOB INDICATED A WEAKLY CAPPED...FAIRLY
MOST PROFILE...WHILE KDDC HAD A MORE UNSTABLE...BUT MUCH MORE CAPPED
PROFILE. 17Z SURFACE ANALYSIS INDICATED FRONT HAD NEARLY BECOME
STATIONARY...RUNNING FROM APPROX KIML TO KLAA. A GOOD DEAL OF
MOISTURE HAD POOLED NEAR AND JUST BEHIND THE FRONT WITH UPPER
50S/LOW 60S TDS OBSERVED.
PRIMARY FORECAST CONCERNS WILL BE HYDRO/SEVERE WX ISSUES TONIGHT.
TONIGHT...SHORT TERM MODELS ALREADY BEGINNING TO DIVERGE WITH
SOLUTION FOR TONIGHT. SFC HEATING...COMBINED WITH LARGE PLUME OF
MOISTURE WILL BE MORE THAN SUFFICENT FOR TSRA/HEAVY RAIN WITH THE
BIGGEST QUESTION BEING WHERE THE PRECIPITATION WILL DEVELOP/FOCUS
EARLY THIS EVENING. FRONT HAS STALLED AS OF 17Z JUST BETWEEN KGLD
AND KITR. AS LARGE SCALE ASCENT SPREADS OVER THE AREA FRONT WILL
LIKELY BACK SOME WHAT. CURRENT FORECAST HAS A GOOD HANDLE ON
SITUATION...BUT AM CONCERNED THAT THUNDERSTORMS MAY INITIATE FURTHER
WEST ALONG FRONTAL BOUNDARY. WITH HIGH PWS AND STORM MOTIONS NEARLY
PARALLEL TO THE FRONTAL BOUNDARY THINK FLOODING THREAT MAY EXTEND
FARTHER TO THE WEST THAN PREVIOUS WATCH AND WILL EXTEND THE WATCH TO
COVER THE REST OF THE CWA.
TOMORROW/TOMORROW NIGHT...DEEP CAA/SUBSIDENCE WILL BE UNDERWAY DURING THE
MORNING HOURS AS DRY SLOT WRAPS AROUND H5 LOW...WHICH SHOULD QUICKLY
BRING AN END TO ANY LINGERING PRECIPITATION. COLD POCKET AT H5 WILL
REMAIN OVER THE AREA MAINTAINING STEEP LAPSE RATES THROUGHOUT THE
DAY. AFTER PEAK HEATING...CANT RULE OUT AN ISOLATED SHOWER SNEAKING
INTO THE NORTHERN CWA.
THURSDAY-FRIDAY...H5 CUT OFF LOW WILL REMAIN TO THE NORTH OF THE
AREA...WITH COLD H5 TEMPS REMAINING OVER THE AREA AND CWA IN A
FAVORABLE LOCATION FOR EMBEDDED SHORTWAVE TROUGHS REVOLVING AROUND
THE LOW. SFC HEATING SHOULD BE SUFFICENT TO REMOVE CAP ACROSS MUCH
OF THE AREA...ESPECIALLY ALONG SFC TROUGH ACROSS THE WESTERN CWA.
PERSISTENT AREA OF H7 WAA WILL ALSO AID IN -TSRA DEVELOPMENT BY THE
AFTERNOON...AND HAVE ADDED POPS TO REFLECT THIS. LLJ DEVELOPS
OVERNIGHT WHICH WILL KEEP PRECIP POTENTIAL GOING THROUGH THE
NIGHT...ALTHOUGH APPEARS FRONTAL BOUNDARY TO THE SOUTH MAY KEEP
PRECIP MORE FOCUSED THERE.
IN THE EXTENDED...MAIN FORECAST CONCERN FOR THE PERIOD WILL BE HOW
QUICKLY AND HOW STRONG H5 RIDGING WILL BUILD INTO THE AREA. MEDIUM
RANGE MODELS ARE IN GENERAL AGREEMENT WITH THE UPCOMING
PATTERN...ALTHOUGH SOME DIFFERENCES EXIST WITH TIMING OF THE CUT OFF
LOWS DEPARTURE FROM THE REGION...AND WITH THE STRENGTH OF THE
EXPECTED RIDGE. NO REAL STRONG SIGNAL IN THE ENSEMBLES ABOUT HOW
FAST TROUGH SHOULD DEPART...SO MODEL COMPROMISE WILL PROBABLY BE THE
BEST WAY TO GO. 06Z GFS ENSEMBLES SHOW PLENTY OF CLUSTERING WITH A
MORE AMPLIFIED RIDGE THROUGH THE REST OF THE PERIOD AND WILL LEAN IN
THIS DIRECTION.
WITH H5 TROUGH STILL LINGERING AROUND THE AREA THROUGH
SUNDAY...POTENTIAL FOR WEAK SHORTWAVE TROUGHS...AND COOLER H5 TEMPS
LOWERING STABILITY WILL KEEP SOME LOW POPS IN THE FORECAST DURING
THE CLIMATOLOGICALLY FAVORED TIMES. H5 RIDGE SHOULD BEGIN TO BUILD
INTO THE AREA ON MONDAY...BRINGING AN END TO PRECIPITATION CHANCES.
FOR TEMPERATURES...MAIN CONCERN WILL BE WITH MAXES AS AMPLIFIED
RIDGE WILL BE IMPACTING THE WEST...WHILE TROUGH WILL BE LINGERING
ACROSS THE EASTERN CWA. WITH GENERAL AGREEMENT THAT TROUGH WILL
LINGER LONGER ACROSS THE CWA...LOWERED MAX TEMPS A FEW DEGREES
EARLY...THAN TRENDED TO A MORE WEST TO EAST GRADIENT IN MAX TEMPS
THROUGH THE BEGINNING OF THE WEEK.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR KSZ001-013-027.
FLASH FLOOD WATCH FROM 6 PM MDT /7 PM CDT/ THIS EVENING THROUGH
LATE TONIGHT FOR KSZ002>004-014>016-028-029-041-042.
NE...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NEZ079.
FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY
MORNING FOR NEZ080-081.
CO...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR COZ090>092.
&&
JRMHazardous weather outlook, May 29, 12:18 PM CDT, 6 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1118 AM MDT TUE MAY 29 2007 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-301200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1118 AM MDT TUE MAY 29 2007 /1218 PM CDT TUE MAY 29 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING IN ADVANCE OF AN UPPER LEVEL LOW PRESSURE SYSTEM APPROACHING THE AREA FROM THE WEST. A COLD FRONT HAS STALLED ALONG THE COLORADO- KANSAS BORDER AND WILL ACT AS A FOCUS FOR STORM DEVELOPMENT. INSTABILITY AND WIND SHEAR PARAMETERS WILL BECOME MORE FAVORABLE FOR SEVERE STORMS LATE THIS AFTERNOON AND EVENING. HAIL...STRONG WINDS AND VERY HEAVY RAINFALL WILL BE THE MAIN THREATS. A TORNADO WILL ALSO BE POSSIBLE. DURING THE EVENING...STORMS ARE EXPECTED TO TRANSITION FROM SEVERE TO HEAVY PRECIPITATION PRODUCERS. A FLASH FLOOD WATCH IS IN EFFECT FOR MANY AREAS OF THE TRI-STATE REGION TONIGHT IN ANTICIPATION OF HEAVY RAINFALL. SHOWERS AND THUNDERSTORMS WILL BEGIN TO DIMINISH FROM WEST TO EAST DURING THE EARLY MORNING HOURS ON WEDNESDAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS THURSDAY AFTERNOON AND EVENING. CLOUD TO GROUND LIGHTNING WILL BE THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Local storm report, May 29, 5:07 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
407 PM MDT TUE MAY 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HEAVY RAIN 17 N ECKLEY 40.36N 102.49W
05/29/2007 M2.50 INCH YUMA CO PUBLIC
HEAVY RAIN OCCURED WITHIN A 30 MINUTE TIME PERIOD. ALSO
RECIEVED PEA SIZED HAIL
&&
KJAMESLocal storm report, May 29, 5:24 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
424 PM MDT TUE MAY 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0421 PM TORNADO 4 SE YUMA 40.08N 102.67W
05/29/2007 YUMA CO PUBLIC
RELAYED BY YUMA COUNTY DISPATCH
&&
KJAMESLocal storm report, May 29, 5:26 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
426 PM MDT TUE MAY 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL YUMA 40.12N 102.72W
05/29/2007 E1.75 INCH YUMA CO LAW ENFORCEMENT
ALSO REPORTED BY SPOTTER
&&
KJAMESLocal storm report, May 29, 5:33 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
433 PM MDT TUE MAY 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM HAIL PALISADE 40.34N 101.11W
05/29/2007 E1.00 INCH HITCHCOCK NE TRAINED SPOTTER
&&
CFOLTZLocal storm report, May 29, 6:18 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
518 PM MDT TUE MAY 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 PM FLASH FLOOD YUMA 40.12N 102.72W
05/29/2007 YUMA CO EMERGENCY MNGR
CITY STREETS FLOODING, PEA SIZED HAIL COVERING THE
GROUND, SMALL TREE LIMBS BROKEN OFF TREES.
&&
KJAMESLocal storm report, May 29, 6:22 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
522 PM MDT TUE MAY 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0521 PM HAIL 6 NNW MAX 40.19N 101.44W
05/29/2007 E1.00 INCH DUNDY NE TRAINED SPOTTER
&&
CFOLTZThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 4:28 AM CDT | Flash Flood Watch | GLD | Cheyenne, Decatur, Gove, Graham, Greeley, Logan and 7 more | 23 hr |
| May 29, 6:51 PM CDT | Severe Thunderstorm Warning | GLD | Rawlins, Thomas | 54 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.